MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 07251378190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for three samples from the same patient tested with elecsys syphilis on a cobas e 801 analytical unit.Negative values were obtained on the e 801 analyzer, but competitor systems showed positive values.No units of measure were provided for the competitor results.The first sample resulted in syphilis values of 0.53 coi (non-reactive) and 0.471 coi (non-reactive) when tested on the e801 analyzer.The sample was repeated using the liaison method, resulting in a value of 6.53.The sample was repeated using the tpha fortress method, resulting in an "equivocal" value.The sample was repeated using the rpr aix method, resulting in a value of 1:4.The second sample resulted in a syphilis value of 0.688 (non-reactive) when tested on the e801 analyzer on (b)(6) 2025.The sample was repeated using the liaison method, resulting in a value of 10.3.The sample was repeated using the tpha fortress method, resulting in a "detected" value.The third sample resulted in syphilis values of 0.61 coi (non-reactive) and 0.615 (non-reactive) when tested on the e801 analyzer on (b)(6) 2025.The sample was repeated using the liaison method, resulting in a value of 4.02.The sample was repeated using the tpha fortress method, resulting in a "detected" value.The sample was repeated using the rpr aix method, resulting in a value of 1:2.
 
Additional Manufacturer Narrative
The serial number of the e801 analyzer is (b)(6).The patient's samples were requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Section b7 was updated.1st sample: liaison syphilis result of 6.53 was considered reactive.Rpr aix result of 1:4 was considered reactive.2nd sample: liaison syphilis result of 10.3 was considered reactive.3rd sample: liaison syphilis result of 4.02 was considered reactive.Rpr aix result of 1:2 was considered reactive.The investigation is ongoing.
 
Additional Manufacturer Narrative
No sample material was available for investigation.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21918244
Report Number1823260-2025-01304
Device Sequence Number9031758
Product Code LIP
UDI-Device Identifier04015630940356
UDI-Public04015630940356
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07251378190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/16/2025
07/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/11/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENZYLPENICILLIN; CEFTRIAXONE
Patient Age32 YR
Patient SexMale